I decided to stop taking my Yaz. At the risk of turning into the crazed, emotional, bitchy, endometriosisy overeater during that time of the month, I thought it might be a good idea to give the PMDD life another whirl. As you can probably tell, this lack of hormones is already jacking with my mental state.
Another thing it’s jacking with? MY WHOLE FRACKIN’ BODY!!
Besides the achiness I have around my ovarian cyst, I’ve developed a…well, let’s just politely refer to it as a “withdrawal symptom”. Nobody, not a single doctor that I’ve shared my most intimate goodies with, had the decency to tell me about this possibility or, according to the pharmacist, probability. Because while I have to take a prescription to deal with this “withdrawal symptom”, I had no idea that it had even developed. I mean, I knew something wonky was going on with my body over the last two days, but I had no clue this would happen. If someone would have thought to mention it to me then I could have been at least a little prepared.
Next thing I know, I’m paying for two prescriptions.
Funny thing is that the first prescription causes another side effect – one that I’m already suffering from to the point of having to go through a pretty sucky procedure next week that I like to refer to as You’re gonna put that thing WHERE!?! So, guess what? I can’t take the prescription.
The second prescription is for the pain I’m experiencing from the “withdrawal symptom”. This pain reliever is known to cause nausea but because of the hormonal crash from living without the Yaz, I’m already nauseous enough. I don’t want to make it any worse! Plus, it will turn my pee red but they want to be sure I call my doctor if I experience “any unusual symptoms”. Uh…it’s gonna turn my pee red? Can’t I just take an Advil or something? Because red pee is pretty unusual. Or maybe that’s just me.
Yesterday at work I had to grab onto my desk because the room started to spin. I asked a coworker to come stand near me in case my brain decided to switch off and throw my body onto the floor in convulsions. It didn’t. But I had a good scare, enough to ask my coworker to hurry downstairs and buy me a bag of chips (low blood pressure crash + sodium = the better side of lightheadedness). A few hours later, I drove over the Dames Point Bridge and made it home in one piece. SUCCESS!
But I don’t think it was my blood pressure crashing. I remember I felt really hot, like I had jumped into a fire pit and the flames were burning me from my feet up. Even tonight, as I was driving home from the grocery store, I had the air conditioning on high and I couldn’t cool off quickly enough. I was burning up!
So this is what happens to middle-aged women going through the change? When their bodies begin to miss out on the hormones and all kinds of weird crap starts to happen? I used to joke around that hot flashes would be a welcome natural heating system for my always-cold body. After a handful of those suckers, I’ve decided – I DON’T LIKE THEM.
Here I sit, typing this up – taking in deep breaths to keep from throwing up (hormone crash), in shorts and a tank top for pajamas so I can survive the 3-minute hot flashes (hormone crash), trying to maintain some kind of busy-ness so I’m not constantly focused on the pain from this damn…uh, “withdrawal symptom” (hormone crash), and feeling my left ovary kick my ass.
If I ever , ever, EVER hear a man talk about how easy women have it, my left ovary is going to kick his ass.